Alert archive / California / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 18, 2022, 3:13 PM PDT for San Bernardino County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 3:13 PM PDT (22:13 UTC)
- Expired
- Jul 18, 2022, 3:38 PM PDT
- In force
- 25 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 77 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
023
WUUS55 KVEF 182213
SVRVEF
CAC071-182300-
/O.NEW.KVEF.SV.W.0007.220718T2213Z-220718T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
313 PM PDT Mon Jul 18 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central San Bernardino County in southern California...
* Until 400 PM PDT.
* At 310 PM PDT, a severe thunderstorm was located 8 miles northwest
of Newberry Springs, or 8 miles northeast of Daggett, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and dime size hail.
SOURCE...Radar indicated. A gust to 60 mph was measured at the
Daggett-
Barstow Airport.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Daggett and Yermo.
This includes the following highways...
Interstate 15 in California between mile markers 81 and 105.
Interstate 40 in California between mile markers 6 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3477 11675 3483 11694 3515 11683 3506 11648
TIME...MOT...LOC 2210Z 208DEG 13KT 3492 11676
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson1 follow-up statement
398
WWUS55 KVEF 182238
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
338 PM PDT Mon Jul 18 2022
CAC071-182246-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-220718T2300Z/
San Bernardino CA-
338 PM PDT Mon Jul 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...
A new severe thunderstorm warning has been issued for the
thunderstorm near Daggett. Please refer to the latest warning for
the latest thunderstorm threats.
LAT...LON 3477 11675 3483 11694 3515 11683 3506 11648
TIME...MOT...LOC 2234Z 208DEG 13KT 3500 11671
$$
NickersonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:34 AM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 11:34 AM PDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1134 AM PDT Mon Jul 18 2022 .SYNOPSIS...Thunderstorm activity persists today before shifting north tomorrow as hotter and drier conditions move in. Hot and benign weather for the latter half of the week before moisture and rain chances return over the weekend. && .DISCUSSION...through the weekend. Radar and satellite imagery show an MCV propagating up the Colorado River Valley into southern Nevada. Ascent with this feature has been sufficient to produce early morning showers and storms in and around the river valley. With widespread, but thinning, cloud cover over most of Clark and northern Mohave Counties, expect convective redevelopment in these areas to be delayed until later this afternoon. There are also some questions regarding the extent of convective overturning in the Colorado River Valley and southern Mohave County from the overnight storms. This is reflected in the 12z HREF, which keeps most areas south of I-40 dry this afternoon. However, skies over these areas have already cleared and diurnal heating is well underway, so would not be surprised to see convective development on the higher terrain later today. Elsewhere, isolated to scattered thunderstorm activity is expected this afternoon. With the MCV continuing northward, greatest storm coverage will likely be in Lincoln and northern Mohave Counties. With the lack of forcing in our other areas, initiation should largely be tied to the high terrain. Storms are anticipated in the Sierra, Spring, Sheep, and San Bernardino mountains. These will try to move north-northwest off the terrain. Gusty winds and lightning will be the primary concerns, though localized heavy rain and flash flooding will be possible with the strongest cores. Tomorrow, the bulk of thunderstorm activity looks be focused in central Nevada and the Sierra as the upper-level high begins to shift west. This westward shift will largely shut off precip chances and let the mercury rise. Highs in the latter half of the work week are forecast to be around 110F here in Vegas, with Moderate HeatRisk during this time. Outside of the heat, the weather should be rather benign, with light afternoon breezes. As we head into the weekend and next week, ensemble guidance suggests that the high will retreat eastward, allowing moisture and precip chances to return. && .AVIATION...For Harry Reid...Extensive area of cloud cover will shift north by early afternoon allowing for more sunshine this afternoon. This will help destabilize the airmass with isolated showers or thunderstorms expected to develop around the valley around 21Z. Those showers or thunderstorms could then impact the valley between 22Z and 01Z with primarily gusty winds. After the storms dissipate expect partly cloudy skies overnight through Tuesday. Outside of the thunderstorm gusts, winds will favor an easterly direction through early afternoon then a southerly direction overnight and Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms will impact much of the region through this evening. The only exception will be the lower Colorado River Valley with no thunderstorms mention in the KEED and KIFP TAFs. Gusty outflow winds and localized heavy rain are the primary concern. Away from thunderstorms winds will favor their favored up valley direction in the afternoon and become down valley overnight. Skies will be partly cloudy overnight and Tuesday with greatest coverage of showers and thunderstorms expected across central Nevada. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:19 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 15 min |
| Jul 18, 3:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 37 min |
| Jul 18, 3:34 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.